Record number :
1536945
Title of article :
Numerical study of one-dimensional Vlasov–Poisson equations for infinite homogeneous stellar systems
Author/Authors :
Cheng، نويسنده , , Yingda and Gamba، نويسنده , , Irene M.، نويسنده ,
Issue Information :
روزنامه با شماره پیاپی سال 2012
Pages :
10
From page :
2052
To page :
2061
Abstract :
We consider the gravitational Vlasov–Poisson (VP), or the so-called collisionless Boltzmann–Poisson equations for the self-gravitating collisionless stellar systems. We compute the solutions using a high-order discontinuous Galerkin method for the Vlasov equation, and the classical representation by Green’s function for the Poisson equation in the one-dimensional setting. We study both the case of damping and Jeans instability depending on the wavenumbers, which are taken to be greater than or less than the Jeans wavenumber, respectively. The method is shown to be stable, accurate and conservative. We report for the first time the BGK modes for the gravitational VP system, and we study the behavior of solutions associated with these various wavenumbers.
Keywords :
Collisionless Boltzmann , Jeans instability , discontinuous Galerkin methods , BGK mode , Vlasov–Poisson , Positivity-preserving
Journal title :
Communications in Nonlinear Science and Numerical Simulation
Journal title :
Communications in Nonlinear Science and Numerical Simulation
Serial Year :
2012
Link To Document :
بازگشت